Arkiv för Matematik

The finite antichain property in Coxeter groups

Axel Hultman

Full-text: Open access

Abstract

We prove that the weak order on an infinite Coxeter group contains infinite antichains if and only if the group is not affine.

Article information

Source
Ark. Mat., Volume 45, Number 1 (2007), 61-69.

Dates
Received: 12 December 2005
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.afm/1485898971

Digital Object Identifier
doi:10.1007/s11512-006-0028-3

Mathematical Reviews number (MathSciNet)
MR2312953

Zentralblatt MATH identifier
1150.20025

Rights
2007 © Institut Mittag-Leffler

Citation

Hultman, Axel. The finite antichain property in Coxeter groups. Ark. Mat. 45 (2007), no. 1, 61--69. doi:10.1007/s11512-006-0028-3. https://projecteuclid.org/euclid.afm/1485898971


Export citation

References

  • Björner, A., Orderings of Coxeter groups, in Combinatorics and Algebra (Boulder, CO 1983), Contemp. Math. 34, pp. 175–195, American Mathematical Society, Providence, RI, 1984.
  • Björner, A. and Brenti, F., Combinatorics of Coxeter groups, Grad. Texts Math. 231, Springer, New York, 2005.
  • Bott, R., An application of the Morse theory to the topology of Lie-groups, Bull. Soc. Math. France 84 (1956), 251–281.
  • Brink, B. and Howlett, R., A finiteness property and an automatic structure for Coxeter groups, Math. Ann. 296 (1993), 179–190.
  • Davis, M. W. and Shapiro, M. D., Coxeter groups are almost convex, Geom. Dedicata 39 (1991), 55–57.
  • Deodhar, V. V., On the root system of a Coxeter group, Comm. Algebra 10 (1982), 611–630.
  • Eriksson, H., Computational and Combinatorial Aspects of Coxeter Groups, Ph.D. thesis, Royal Institute of Technology, Stockholm, 1994.
  • Headley, P., Reduced Expressions in Infinite Coxeter Groups, Ph.D. thesis, University of Michigan, Ann Arbor, MI, 1994.
  • Higman, G., Ordering by divisibility in abstract algebras, Proc. London Math. Soc. (3) 2 (1952), 326–336.
  • Humphreys, J. E., Reflection Groups and Coxeter Groups, Cambridge Univ. Press, Cambridge, 1990.
  • Kruskal, J. B., The theory of well-quasi-ordering, J. Combin. Theory Ser. A 13 (1972), 297–305.
  • Lannér, F., On complexes with transitive groups of automorphisms, Comm. Sém. Math. Univ. Lund 11 (1950), 71pp.
  • Tits, J., Le problème des mots dans les groupes de Coxeter, Symposia Mathematica (INDAM, Rome, 1967/68), vol. 1, pp. 175–185, Academic Press, London, 1969.